Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 96, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2017, 8:09 PM CDT for 4 counties in Illinois; 6 counties in Kentucky; Posey County, Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 8:09 PM CDT (01:09 UTC)
- Expired
- Apr 26, 2017, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Gallatin County, IL, Hardin County, IL, Pope County, IL, Saline County, IL, Posey County, IN, Caldwell County, KY, Crittenden County, KY, Henderson County, KY, Hopkins County, KY, Union County, KY, Webster County, KY
The radar
The Paducah radar (KPAH), 85 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 8:21 PM CDT | TSTM WND GST 65 | Marion, KY | EMA ESTIMATES 60-65 MPH WIND GUST AS THE STORMS MOVED THROUGH. TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
677
WUUS53 KPAH 270109
SVRPAH
ILC059-069-151-165-INC129-KYC033-055-101-107-225-233-270145-
/O.NEW.KPAH.SV.W.0096.170427T0109Z-170427T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
809 PM CDT WED APR 26 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Hardin County in southern Illinois...
Northeastern Pope County in southern Illinois...
Southeastern Saline County in southern Illinois...
Southeastern Gallatin County in southern Illinois...
Southern Posey County in southwestern Indiana...
Southwestern Henderson County in northwestern Kentucky...
Central Crittenden County in western Kentucky...
Northwestern Caldwell County in western Kentucky...
Central Hopkins County in northwestern Kentucky...
Union County in northwestern Kentucky...
Webster County in northwestern Kentucky...
* Until 845 PM CDT
* At 808 PM CDT, severe thunderstorms were located along a line
extending from 10 miles south of Equality to 6 miles west of Marion
to near Eddyville, moving northeast at 75 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Henderson, Mount Vernon, Morganfield, Providence, Marion, Sturgis,
Shawneetown, Breckinridge Center, Sebree, Clay, Uniontown, Dixon,
Corydon, Robards, Creswell, Farmersville, Hanson, Fredonia,
Cave-In-rock and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3713 8802 3717 8804 3719 8809 3722 8807
3744 8820 3757 8853 3789 8804 3789 8802
3791 8802 3800 8788 3774 8757 3742 8744
TIME...MOT...LOC 0108Z 233DEG 67KT 3760 8840 3736 8819 3714 8813
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
DRS2 follow-up statements
081
WWUS53 KPAH 270127
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
827 PM CDT WED APR 26 2017
ILC069-151-165-KYC107-270136-
/O.CAN.KPAH.SV.W.0096.000000T0000Z-170427T0145Z/
Hardin IL-Pope IL-Saline IL-Hopkins KY-
827 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR HARDIN...NORTHEASTERN POPE...
SOUTHEASTERN SALINE AND CENTRAL HOPKINS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3726 8799 3732 8805 3747 8812 3747 8809
3749 8806 3753 8807 3757 8812 3757 8815
3760 8818 3760 8821 3772 8831 3789 8804
3789 8802 3791 8802 3800 8788 3774 8757
3753 8752
TIME...MOT...LOC 0126Z 218DEG 62KT 3780 8818 3753 8794 3731 8788
$$
ILC059-INC129-KYC033-055-101-225-233-270145-
/O.CON.KPAH.SV.W.0096.000000T0000Z-170427T0145Z/
Gallatin IL-Posey IN-Henderson KY-Crittenden KY-Caldwell KY-Union KY-
Webster KY-
827 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL GALLATIN...SOUTHERN POSEY...SOUTHWESTERN HENDERSON...
NORTHEASTERN CRITTENDEN...NORTHWESTERN CALDWELL...UNION AND WEBSTER
COUNTIES...
At 826 PM CDT, severe thunderstorms were located along a line
extending from near Ridgway to near Sturgis to near Creswell, moving
northeast at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Henderson, Mount Vernon, Morganfield, Providence, Marion, Sturgis,
Shawneetown, Breckinridge Center, Sebree, Clay, Uniontown, Dixon,
Corydon, Robards, Waverly, Old Shawneetown, Wheatcroft and Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3726 8799 3732 8805 3747 8812 3747 8809
3749 8806 3753 8807 3757 8812 3757 8815
3760 8818 3760 8821 3772 8831 3789 8804
3789 8802 3791 8802 3800 8788 3774 8757
3753 8752
TIME...MOT...LOC 0126Z 218DEG 62KT 3780 8818 3753 8794 3731 8788
HAIL...<.75IN
WIND...60MPH
$$
DRS565
WWUS53 KPAH 270140
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
840 PM CDT WED APR 26 2017
ILC059-INC129-KYC033-055-101-225-233-270149-
/O.EXP.KPAH.SV.W.0096.000000T0000Z-170427T0145Z/
Gallatin IL-Posey IN-Henderson KY-Crittenden KY-Caldwell KY-Union KY-
Webster KY-
840 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GALLATIN...SOUTHERN
POSEY...SOUTHWESTERN HENDERSON...NORTHEASTERN CRITTENDEN...
NORTHWESTERN CALDWELL...UNION AND WEBSTER COUNTIES WILL EXPIRE AT 845
PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
LAT...LON 3726 8799 3732 8805 3747 8812 3747 8809
3749 8806 3753 8807 3757 8812 3757 8815
3760 8818 3760 8821 3772 8831 3789 8804
3789 8802 3791 8802 3800 8788 3774 8757
3753 8752
TIME...MOT...LOC 0139Z 270DEG 67KT 3793 8797 3766 8773 3744 8767
$$
DRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:27 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 26, 6:27 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Paducah KY 627 PM CDT Wed Apr 26 2017 .UPDATE... Issued at 627 PM CDT Wed Apr 26 2017 Updated the AVIATION discussion for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Friday night) Issued at 152 PM CDT Wed Apr 26 2017 Fairly high confidence in the short term. A cold front was perched just northwest of the region. It extended from Wisconsin to near St Louis and Springfield MO into Texas. By 00z this front should be nearing the confluence of the Mississippi and Ohio rivers. The front should exit the area by 12z Thursday. Strong and some severe storms were developing well ahead of the front over SEMO this morning and spreading into southwest Illinois this afternoon. These storms were fairly isolated but producing some winds in excess of 60 mph and small hail. As the front approaches later this afternoon and evening would expect to see more widespread convection with severe and heavy rain possible. After midnight start to end the thunder chances from west to east as we lose our CAPE. Expect a lull for Thursday. A warm front will lift into the area Friday bringing rain chances back to the region. We will cool down a good deal Thursday and then rebound right back above normal Friday as the warm makes its way through. .LONG TERM...(Saturday through Wednesday) Issued at 152 PM CDT Wed Apr 26 2017 Confidence remains high on an unsettled upcoming weekend with both heavy rain and severe potential. Less confidence in the exact timing and location of where the heaviest rain and best severe threat will be. An upper level trough will pivot into the southern Plains on Saturday as ridging takes shape over the southeast U.S. On Sunday the trough will eject northeast into our region, moving into the Great Lakes on Monday. Deep southwesterly flow will remain in place this weekend, with ample moisture present for heavy rains. On Saturday, a warm front will lift north of the region resulting in precip chances decreasing from the south. Most of the area may end up dry by the afternoon and evening hours as our area becomes fully engulfed in the warm sector. Our northern and western counties may not see as long of a break in the rain and storms. By Saturday night, the upper level trough is nudging close enough to increase PoPs from the west as the better lift and upper dynamics move closer. Highest PoPs will push across the area through the day on Sunday. At this time, it looks the back edge will push east through the evening and much of the area may end up dry by after midnight. As far as severe potential on Sunday, it will be dictated by just how much instability is present and the exact timing of the front through the area. Models hint there will at least be modest instability along with strong forcing and deep layer shear. Currently, the cold front looks to advance east through the area during the afternoon into the early evening hrs, which would be near prime time for enhanced storm activity. Will continue to monitor this closely. Guidance continues to indicate several inches of QPF Saturday night into Sunday, refer to the latest Hydrologic Outlook for details. Holding off on issuing any sort of Flood Watch at this time. The trough lifts north on Monday, leaving the Quad State dry for Monday and at least the first part of Tuesday. A shortwave looks to push into the area sometime later Tuesday and Wednesday, with PoPs returning possibly by Tuesday afternoon and increasing into Wednesday. Temperatures will be warmest on Saturday, into the 80s in many locations, before cooling down below normal in the 60s on Monday. A warming trend then commences with most areas back above 70 on Tuesday. && .AVIATION... Issued at 627 PM CDT Wed Apr 26 2017 With the approach and passage of a cold front, all sites will have periods of showers and thunderstorms along with VFR/MVFR cigs/vsbys through the first 4-6 six hours of the period, light drizzle and MVFR cigs/vsbys for 4-6 hours, then inproving to VFR during the last few hours of the period. Southerly winds gusting up to 20-25 mph early will gradually swing around to the west generally AOB 10 knots. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...KH LONG TERM...SP AVIATION...JP
Hazardous weather outlook, Apr 26, 4:38 AM CDT, 15 hours 31 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Paducah KY 438 AM CDT Wed Apr 26 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 438 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The development of isolated thunderstorms cannot be ruled out over southeast Missouri and southwest Illinois through early this afternoon. Severe weather is not expected with this activity. Strong to potentially severe thunderstorms are expected to form along and ahead of a cold front over southeast Missouri by mid to late afternoon. Initially, storms will be capable of producing large hail, damaging winds, and an isolated tornado. A line of thunderstorms should progress into southern Illinois and far western Kentucky by early evening. Damaging winds will be the primary concern. The severe threat will diminish quickly as the storms move east towards the Wabash River and the Land Between the Lakes by late evening. Lightning and locally heavy rain will also accompany thunderstorm activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Multiple rounds of thunderstorms are expected Friday through Sunday. Heavy rainfall is expected over portions of the region. Please refer to the Hydrologic Outlook for details. In addition, strong to severe thunderstorms will be possible through the period. At this time, the best chance of severe storms appears to be with a warm frontal passage Friday night, in addition to the cold frontal passage Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed by mid to late afternoon in southeast Missouri, and throughout southern Illinois and the Purchase Area of western Kentucky by early evening. Spotters are also encouraged to monitor the latest forecasts for possible activation over the upcoming weekend. RJP/GM
In the hours before
Local storm report, Apr 26, 7:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST 2 SW LONE OAK 37.02N 88.69W
04/26/2017 E70 MPH MCCRACKEN KY NWS EMPLOYEE
&&
SMITTYLocal storm report, Apr 26, 7:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG FULGHAM 36.64N 88.87W
04/26/2017 HICKMAN KY PUBLIC
LATE REPORT. TREES DOWN AND ABOVE GROUND POOL DESTROYED.
REPORTED THROUGH MEDIA.
&&
SMITTYLocal storm report, Apr 26, 7:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HEAVY RAIN METROPOLIS 37.15N 88.71W
04/26/2017 E0.50 INCH MASSAC IL PUBLIC
ONE HALF INCH RAINFALL ACCUMULATION IN 5 MINUTES.
&&
SMITTYLocal storm report, Apr 26, 7:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
754 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 5 S MAYFIELD 36.66N 88.65W
04/26/2017 GRAVES KY PUBLIC
TREES UPROOTED AND LIMBS DOWN ALONG HIGHWAY 45 BETWEEN
MAYFIELD AND WINGO.
&&
SMITTYLocal storm report, Apr 26, 7:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
756 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HEAVY RAIN PADUCAH 37.07N 88.64W
04/26/2017 M0.52 INCH MCCRACKEN KY ASOS
12 MINUTE RAINFALL ACCUMULATION.
&&
SMITTYLocal storm report, Apr 26, 8:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 5 S SYMSONIA 36.83N 88.51W
04/26/2017 E60 MPH GRAVES KY PUBLIC
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Massac | 34 min |
| Apr 26, 7:44 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 35 min |
| Apr 26, 8:43 PM CDT | Special Weather Statement | PAH | Edwards, Wabash, White | 47 min |
| Apr 27, 3:57 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 4 days |
| Apr 27, 10:23 AM CDT | River Flood Warning | PAH | Alexander, Pulaski | 38 days |
| Apr 26, 7:24 PM CDT | Tornado Warning | PAH | Graves, Hickman | 16 min |
| Apr 26, 11:25 PM CDT | Special Weather Statement | PAH | Muhlenberg, Todd | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.